Tornado, Deuel
- When
- July 18, 1:00 PM MST
- Where
- Deuel County, 4.18 mi S of Big Spgs
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 41.010, -102.070
Tornado briefly touched down over open range land.
An isolated severe thunderstorm produced a weak tornado (EF0) in far southeastern Deuel County on July 18th. The tornado touched down over open range land and no damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated severe thunderstorm produced a weak tornado (EF0) in far southeastern Deuel County on July 18th. The tornado touched down over open range land and no damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 18, 10:25 AM MST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1225 PM CDT WED JUL 18 2012 .AVIATION... VFR CONDITIONS ARE EXPECTED AT BOTH KLBF AND KVTN TERMINALS THROUGH THE CURRENT TAF PERIOD. SLIGHT CHANCE OF STORMS THIS EVENING...HOWEVER...GIVEN THE ISOLATED COVERAGE OF THUNDERSTORM ACTIVITY ANY MENTION OF TSRA WILL BE LEFT OUT OF THIS TAF PACKAGE. STORM TRENDS WILL BE MONITORED AND MAY BE UPDATED AT A LATER TIME. MAIN THREAT WITH ANY THUNDERSTORMS WILL BE HEAVY RAINS AND STRONG WINDS. LIGHT WINDS WILL CONTINUE THROUGH TODAY AND OVERNIGHT...BECOMING SOUTHERLY BETWEEN 5 TO 10 KNOTS TOMORROW MORNING. && .PREV DISCUSSION... /ISSUED 1005 AM CDT WED JUL 18 2012/ UPDATE... UPDATED THE FORECAST TO ADD MENTION OF ISOLATED SHOWERS/STORMS IN FAR NORTH CENTRAL NEBRASKA THIS MORNING...OTHERWISE ONGOING FORECAST LOOKS GOOD. ACTIVITY OVER TODD AND TRIPP COUNTIES IN SOUTH DAKOTA DIMINISHING A BIT OVER THE LAST HOUR BUT THERE IS ELEVATED INSTABILITY OVER THE AREA THESE SHOWERS WERE MOVING INTO SO THEY COULD HOLD TOGETHER AS THEY MOVE INTO KEYA PAHA COUNTY IN THE NEXT HOUR. DON/T BELIEVE THERE WILL BE MUCH FOR ACCUMULATION FROM ANY ACTIVITY BUT COULD SEE A FEW LOCALIZED AREAS GET A FEW HUNDREDTHS. PREV DISCUSSION... /ISSUED 257 AM CDT WED JUL 18 2012/ DISCUSSION...LOOKS LIKE ANOTHER SHOT FOR SCATTERED TSTMS ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA LATER THIS AFTERNOON AND INTO THE EVENING HOURS. APPEARS TWO MAIN AREAS ARE AT RISK...1) THE SOUTHEAST PORTIONS OF NORTH CENTRAL NEBRASKA /AROUND BARTLETT/ WHICH WILL BE IN CLOSE PROXIMITY TO A STALLED WEAK FRONT. HERE CHANCES LOOK SLIM...BUT AN ISOLATED TSTM CANNOT BE RULED OUT...AND 2) THE NORTHERN NEBRASKA PANHANDLE INTO THE WESTERN SANDHILLS OF NORTH CENTRAL NEBRASKA. THIS AREA STANDS THE BEST CHANCE /30 PERCENT/ OF SEEING TSTM ACTIVITY. BOTH THE NAM AND GEM REGIONAL MODEL HAVE A SIMILAR SCENARIO...AND BRING A SUBTLE WAVE /CURRENTLY LOCATED IN NORTHEAST UTAH PER WATER VAPOR IMAGERY/ EASTWARD ACROSS SOUTHERN WYOMING AND EMERGING INTO THE NEBRASKA PANHANDLE DURING PEAK HEATING LATE THIS AFTERNOON. AT LEAST SCT TSTMS ARE POSSIBLE JUST AHEAD OF THIS DISTURBANCE. OVERALL SYNOPTIC PATTERN APPEARS A BIT BETTER THAN YESTERDAY...AS THE UPPER LEVEL RIDGE HAS MIGRATED BACK WEST INTO CENTRAL COLORADO...WHICH WILL ALLOW FOR SOMEWHAT STRONGER WEST TO NORTHWEST WINDS ALOFT. THIS IN CONJUNCTION WITH WEAK EASTERLY FLOW IN THE LOW LEVELS...WILL CREATE 0 TO 6 KM BULK SHEAR VALUES IN THE 25 TO 35 KT RANGE. THIS IS STRONGER THAN YESTERDAY...AND SHOULD HELP TSTMS SUSTAIN THEMSELVES INTO THE EVENING HOURS AS THEY MOVE SOUTHEAST INTO PORTIONS OF SOUTHWEST AND CENTRAL NEBRASKA. SEVERE THREAT IS LOW BUT POSSIBLE...AND WOULD BE MOSTLY A WIND THREAT IF A STORM WERE TO REACH SEVERE LIMITS. HOWEVER HAIL CANNOT BE COMPLETELY RULED OUT EITHER...AS MID LEVEL /500 MB/ TEMPERATURES COOL ABOUT 3 DEGREES CELSIUS COMPARED TO YESTERDAY. OTHERWISE CONTINUED HOT TODAY...WITH HIGHS MANY AREAS RIGHT AROUND 100 DEGREES. MORE OF THE SAME EXPECTED THURSDAY...WITH HIGH TEMPERATURES LIKELY A COUPLE OF DEGREES WARMER THAN TODAY AS MIXING WILL BE A LITTLE BETTER. SHOULD SEE HIGHS IN THE 100 TO 104 DEGREE RANGE. STILL A SLIGHT CHANCE FOR AN AFTERNOON TSTM...MAINLY ACROSS NORTHWEST NEBRASKA. FRIDAY THROUGH THE WEEKEND...HOT AND MAINLY DRY WEATHER WILL CONTINUE WITH THE CENTER OF THE UPPER LEVEL HIGH NEARLY DIRECTLY OVERHEAD. HIGHS SHOULD BE AT OR OVER 100 DEGREES MOST LOCALS. INTO NEXT WEEK...HOT WEATHER CONTINUES THE FIRST OF THE WEEK...THEN A STRONG SHORTWAVE MOVES ACROSS SOUTHERN CANADA MIDWEEK WHICH SHOULD FLATTEN THE RIDGE AND ALLOW A MORE ZONAL WEST TO EAST UPPER FLOW TO DEVELOP ACROSS THE CENTRAL AND NORTHERN PLAINS. IF THIS INDEED HAPPENS...HIGHS WOULD COOL BACK INTO THE 80S WITH BETTER CHANCES FOR RAIN. WILL MONITOR THIS TREND IN THE MODELS...AS IT IS CURRENTLY JUST BEYOND THE FORECAST PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ007-010-029. && SHORT TERM/EXTENDED...TAYLOR AVIATION...MARTIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 511 AM CDT WED JUL 18 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-191030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 511 AM CDT WED JUL 18 2012 /411 AM MDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON AND EARLY EVENING HEAT INDEX READINGS OF 100 TO 105 DEGREES ARE EXPECTED ACROSS EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA. A HEAT ADVISORY HAS BEEN ISSUED FOR THESE LOCATIONS. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON...MAINLY FROM SHERIDAN AND CHERRY COUNTY...SOUTHEAST THROUGH THE CENTRAL SANDHILLS. BY EARLY EVENING THUNDERSTORMS MAY TRACK INTO PORTIONS OF CENTRAL AND SOUTHWEST NEBRASKA. ANY THUNDERSTORMS WILL HAVE SLOW MOVEMENTS...AND MAY CONTAIN LOCALIZED HEAVY RAINFALL. OTHER THREATS WILL BE WIND GUSTS TO 45 MPH...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A PROLONGED PERIOD OF EXCESSIVE HEAT IS POSSIBLE THURSDAY THROUGH TUESDAY. HIGH TEMPERATURES IN EXCESS OF 100 DEGREES COULD COMBINE WITH HIGH HUMIDITY TO CREATE VERY UNCOMFORTABLE CONDITIONS. LISTEN FOR THE LATEST FORECAST INFORMATION REGARDING IMPACTS FROM THE PERSISTENT HEAT WAVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 136 PM MDT WED JUL 18 2012 NEZ022-056-182030- DEUEL NE-GARDEN NE- 136 PM MDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 230 PM MDT... AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF CHAPPELL...MOVING EAST AT 10 MPH. THERE IS ANOTHER STRONG STORM SOUTHWEST OF LODGEPOLE ALSO MOVING EAST AROUND 10 MPH THAT WILL BE MOVING INTO WESTERN DEUEL COUNTY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BIG SPRINGS... GOLDENEYE STATE WILDLIFE MANAGEMENT AREA... LEWELLEN... WINDLASS HILL... ASH HOLLOW STATE HISTORICAL PARK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BROOKS
The North Platte radar (KLNX), 163 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
1 tornado, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Tornado briefly touched down over open range land.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2012Every state in 2012This day in weather historyThe tornado archive for Nebraska, 2012Warnings in Nebraska, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393854, 397480, 397479.